Alert archive / Kansas / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS Topeka, KS

November 29, 201510 counties in Kansas

NWS Topeka, KS issued this winter storm warning at Nov 29, 2015, 3:05 PM CST for 10 counties in Kansas. It took effect at Nov 29, 2015, 6:00 PM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2015, 3:05 PM CST (21:05 UTC)
In effect from
Nov 29, 2015, 6:00 PM CST
Expired
Nov 30, 2015, 9:39 AM CST
In force
16 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Riley County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 60 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
444 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS43 KTOP 292105
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
305 PM CST SUN NOV 29 2015

KSZ021-034-301030-
/O.CAN.KTOP.WW.Y.0010.000000T0000Z-151130T0000Z/
/O.NEW.KTOP.WS.W.0002.151130T0000Z-151130T1800Z/
CLAY-OTTAWA-
INCLUDING THE CITIES OF...CLAY CENTER...MINNEAPOLIS
305 PM CST SUN NOV 29 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO NOON CST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

* TIMING...THE FREEZING RAIN IS MOST LIKELY TO BEGIN LATE THIS
  EVENING AND CONTINUE THROUGH THE MID MORNING HOURS OF MONDAY.

* ICE ACCUMULATIONS...NEW ICE ACCUMULATIONS OF A QUARTER TO A
  THIRD OF AN INCH ARE POSSIBLE.

* MAIN IMPACTS...UNTREATED ROADS WILL BECOME SLICK AND HAZARDOUS.
  TREE DAMAGE FROM THE ICE IS LIKELY TO LEAD TO POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY.

IF YOU PLAN TO USE A PORTABLE POWER GENERATOR IN YOUR HOME...BE
CAREFUL TO OBSERVE ALL SAFETY PRECAUTIONS TO AVOID CARBON MONOXIDE
POISONING...ELECTROCUTION...OR A FIRE. PORTABLE GENERATORS SHOULD
ONLY BE OPERATED OUTDOORS IN A DRY AND WELL VENTILATED AREA.

&&

$$

KSZ009>011-022-023-035>037-301030-
/O.CAN.KTOP.WW.Y.0009.000000T0000Z-151130T0000Z/
/O.NEW.KTOP.WS.W.0002.151130T0000Z-151130T1800Z/
WASHINGTON-MARSHALL-NEMAHA-RILEY-POTTAWATOMIE-DICKINSON-GEARY-
MORRIS-
INCLUDING THE CITIES OF...WASHINGTON...MARYSVILLE...SENECA...
MANHATTAN...WAMEGO...ABILENE...JUNCTION CITY...COUNCIL GROVE
305 PM CST SUN NOV 29 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO NOON CST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

* TIMING...THE FREEZING RAIN IS MOST LIKELY TO BEGIN LATE THIS
  EVENING AND CONTINUE THROUGH THE MID MORNING HOURS OF MONDAY.

* ICE ACCUMULATIONS...NEW ICE ACCUMULATIONS OF A QUARTER TO A
  THIRD OF AN INCH ARE POSSIBLE.

* MAIN IMPACTS...UNTREATED ROADS WILL BECOME SLICK AND HAZARDOUS.
  TREE DAMAGE FROM THE ICE IS LIKELY TO LEAD TO POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY.

IF YOU PLAN TO USE A PORTABLE POWER GENERATOR IN YOUR HOME...BE
CAREFUL TO OBSERVE ALL SAFETY PRECAUTIONS TO AVOID CARBON MONOXIDE
POISONING...ELECTROCUTION...OR A FIRE. PORTABLE GENERATORS SHOULD
ONLY BE OPERATED OUTDOORS IN A DRY AND WELL VENTILATED AREA.

&&

$$

KSZ008-020-301030-
/O.CAN.KTOP.WW.Y.0009.000000T0000Z-151130T0000Z/
/O.NEW.KTOP.WW.Y.0011.151130T0000Z-151130T1800Z/
REPUBLIC-CLOUD-
INCLUDING THE CITIES OF...BELLEVILLE...CONCORDIA
305 PM CST SUN NOV 29 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO NOON CST MONDAY.

* TIMING...FREEZING RAIN IS LIKELY TO BEGIN DURING LATE EVENING
  AND CONTINUE THROUGH THE MID MORNING HOURS MONDAY. THERE MAY BE
  A PERIOD OF SNOW DURING THE OVERNIGHT HOURS. 

* SNOW AND ICE ACCUMULATIONS...SNOW ACCUMULATIONS COULD BE BETWEEN
  1 AND 2 INCHES WITH ICE ACCUMULATIONS GENERALLY LESS THAN A
  QUARTER OF AN INCH. 

* MAIN IMPACTS...UNTREATED ROADS WILL BECOME SLIPPERY. THERE IS A
  CHANCE FOR SOME TREE DAMAGE AND POSSIBLE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KSZ038-054-292215-
/O.CAN.KTOP.WW.Y.0009.000000T0000Z-151130T0000Z/
WABAUNSEE-LYON-
INCLUDING THE CITIES OF...ALMA...EMPORIA
305 PM CST SUN NOV 29 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES HAVE GRADUALLY WARMER TO FREEZING OR JUST ABOVE
FREEZING. THEREFORE THE ADVISORY HAS BEEN CANCELLED. 

$$

WOLTERS
2 follow-up statements
205 
WWUS43 KTOP 301045
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
445 AM CST MON NOV 30 2015

KSZ009>011-021>023-034>037-301800-
/O.CON.KTOP.WS.W.0002.000000T0000Z-151130T1800Z/
WASHINGTON-MARSHALL-NEMAHA-CLAY-RILEY-POTTAWATOMIE-OTTAWA-
DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...WASHINGTON...MARYSVILLE...SENECA...
CLAY CENTER...MANHATTAN...WAMEGO...MINNEAPOLIS...ABILENE...
JUNCTION CITY...COUNCIL GROVE
445 AM CST MON NOV 30 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...FREEZING RAIN...AT TIMES MIXED WITH RAIN AND SLEET
  AFTER 6 AM...WILL CONTINUE THROUGH THE MORNING HOURS BEFORE
  MOVING OUT OF THE AREA BY AROUND NOON.

* ICE ACCUMULATIONS...A GLAZE TO UP TO A QUARTER INCH OF NEW ICE
  IS POSSIBLE BETWEEN 4 AM AND NOON. THIS IS IN ADDITION TO THE
  ALREADY SIGNIFICANT ICING THAT HAS OCCURRED IN THE WARNED AREA.

* MAIN IMPACTS...TREE DAMAGE FROM THE ICE IS LIKELY TO LEAD TO
  ADDITIONAL POWER OUTAGES. UNTREATED ROADS WILL BECOME SLICK AND
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

IF YOU PLAN TO USE A PORTABLE POWER GENERATOR IN YOUR HOME...BE
CAREFUL TO OBSERVE ALL SAFETY PRECAUTIONS TO AVOID CARBON
MONOXIDE POISONING...ELECTROCUTION...OR A FIRE. PORTABLE
GENERATORS SHOULD ONLY BE OPERATED OUTDOORS IN A DRY AND WELL
VENTILATED AREA.

&&

$$

KSZ008-020-301800-
/O.CON.KTOP.WW.Y.0011.000000T0000Z-151130T1800Z/
REPUBLIC-CLOUD-
INCLUDING THE CITIES OF...BELLEVILLE...CONCORDIA
445 AM CST MON NOV 30 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* TIMING...FREEZING RAIN WILL CONTINUE THROUGH AROUND 6 AM BEFORE
  CHANGING OVER TO SLEET AND THEN SNOW. SNOW WILL COME TO AN END
  BY AROUND NOON.

* SNOW AND ICE ACCUMULATIONS...SNOW ACCUMULATIONS OF A DUSTING TO
  2 INCHES ARE EXPECTED. NEW ICE ACCUMULATION OF A GLAZE TO TWO
  TENTHS OF AN INCH IS POSSIBLE FROM 4 AM THROUGH NOON.

* MAIN IMPACTS...UNTREATED ROADS WILL BECOME SLICK AND HAZARDOUS.
  THERE IS A SMALL CHANCE FOR SOME TREE DAMAGE AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
343 
WWUS43 KTOP 301539
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
939 AM CST MON NOV 30 2015

KSZ009>011-021>023-034>037-301645-
/O.CAN.KTOP.WS.W.0002.000000T0000Z-151130T1800Z/
WASHINGTON-MARSHALL-NEMAHA-CLAY-RILEY-POTTAWATOMIE-OTTAWA-
DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...WASHINGTON...MARYSVILLE...SENECA...
CLAY CENTER...MANHATTAN...WAMEGO...MINNEAPOLIS...ABILENE...
JUNCTION CITY...COUNCIL GROVE
939 AM CST MON NOV 30 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER
STORM WARNING. 

THE HEAVIEST PRECIPITATION HAS MOVED OUT OF THE AREA. ANY
ADDITIONAL ACCUMULATIONS OF ICE OR SNOW THROUGH THE AFTERNOON
SHOULD BE VERY LIGHT. BECAUSE OF THIS...THE WARNING HAS BEEN
CANCELLED.

$$

KSZ008-020-301645-
/O.CAN.KTOP.WW.Y.0011.000000T0000Z-151130T1800Z/
REPUBLIC-CLOUD-
INCLUDING THE CITIES OF...BELLEVILLE...CONCORDIA
939 AM CST MON NOV 30 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE HEAVIEST PRECIPITATION HAS MOVED OUT OF THE AREA. ANY
ADDITIONAL ACCUMULATIONS OF SNOW THROUGH THE AFTERNOON SHOULD BE
VERY LIGHT. BECAUSE OF THIS...THE ADVISORY HAS BEEN CANCELLED.

$$

WOLTERS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Nov 29, 2:46 PM CST, 19 minutes earlier.

Area forecast discussion, Nov 29, 2:46 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
246 PM CST SUN NOV 29 2015

.SHORT TERM...(This Evening through Monday)
Issued at 243 PM CST SUN NOV 29 2015

20Z water vapor imagery shows an upper low over UT cut off from the
mean westerlies with a vort max rotating around the southwest quad
of the upper low. A fetch of mid level moisture continues to feed
into the central plains within southwest flow, although it is
shifted a little further east. At the surface, a broad area of high
pressure remains over the region. Current trends show the surface
high weakening this morning. Temps have effectively been steady with
overcast skies an neutral temperature advection.

The weather will get worse for north central and parts of northeast
KS before getting better. Models continue to show large scale
forcing overspreading the forecast area as the vort max over Las
Vegas lifts through the central plains late tonight. Large scale
assent is progged to overspread the area leading to widespread
precip overnight and Monday morning. Unfortunately the cold air at
the surface is likely to remain right about where it is. Models seem
to gradually be coming into agreement with the thermal profiles,
although the GFS continues to be the warmer solution while the HRRR
and RAP tend to keep the freezing line about where it is now. From a
big picture view, temps will be steady through the night. However
from a perspective of the precip type forecast, where the freezing
line sets up will have a major impact. The forecast tends to regard
the GFS as a slightly warm outlier which has verified to warm
recently. With this in mind think an axis of freezing rain from
Abilene through Marysville is probable. Models are generating
between a third and a half inch of QPF with the system overnight.
With temps expected to be right at or a degree or two colder than
freezing, think significant ice accumulations are possible and I
have a quarter to a third of an inch within that corridor. The model
forecast soundings also show a small window across north central KS
where there is ice in the cloud and a thermal profile hovering
around freezing. This could allow for some minor accumulations of
snow from Concordia to Washington and northwest. At this point it
looks like there could be around an inch of snow just west of the
axis if ice accumulations. From Emporia to Topeka and areas east,
temperatures are expected to remain just above freezing through the
night with precip remaining all rain. I am relatively confident in
this scenario happening, but there is a higher than normal risk in
being off on the location depending on where freezing temps set up.
Will issue a warning for the areas most likely to see the damaging
ice accumulations and have an advisory in the remaining north
central counties for a mix of freezing rain and snow.

Models are still on track in lifting the forcing north of the area
during the afternoon. Therefore precip should taper off during the
day. As the surface low lifts north, a Pacific cold front sweeps
through shifting winds to the west with weak cold air advection
occurring. Since there should not be a lot of insolation, afternoon
highs Monday are not anticipated to be much more than 5 or 10
degrees warmer than the morning temps.

.LONG TERM...(Monday Night through Sunday)
Issued at 243 PM CST SUN NOV 29 2015

Tomorrow night the mid/upper level low pressure center is forecast
to lift northeastward over the upper Midwest. There is the potential
for a shortwave rotating around the main mid level low to pass
over northeast KS during the day Tuesday. Models are indicating
fairly light precip is possible near the NE state line in the form
of rain or snow. After that there is a trend of quiet weather going
through next weekend. This current system will push the moisture well
into the gulf for several days as a reinforcing trough drops down
from western Canada. Surface high pressure gradually migrates
across the central US with temperatures warming into the 40s and
50s by the end of the week. Towards the end of the weekend a mid
level low pressure digs over the southern Rockies and eventually
the plains. This system will have some return flow ahead of it
although the moisture appears limited for now. This system has a
better chance of producing mostly rain.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1124 AM CST SUN NOV 29 2015

IFR continues will prevail through the period. Think temps will
remain just above freezing at TOP and FOE with MHK potentially
hovering a degree on either side of freezing. Stronger forcing
overnight is expected to lead to widespread precip and LIFR CIGS
with the heavier precip.

&&

.TOP Watches/Warnings/Advisories...
Winter Weather Advisory until 6 PM CST this evening for
KSZ008>011-020>023-034>038-054.

&&

SHORT TERM...Wolters
LONG TERM...Sanders
AVIATION...Wolters
Hazardous weather outlook, Nov 29, 7:03 AM CST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
703 AM CST SUN NOV 29 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-301315-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
703 AM CST SUN NOV 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF FREEZING RAIN AND FREEZING DRIZZLE WILL CONTINUE
THROUGH THE MORNING...BEFORE DECREASING THIS AFTERNOON. DAYTIME
ICE ACCUMULATION OF UP TO A TENTH OF AN INCH IS EXPECTED IN AREAS
THAT REMAIN BELOW FREEZING. THIS WILL ADD ON TO THE ICE THAT HAS
ACCUMULATED OVER THE PAST SEVERAL DAYS...CAUSING TREE AND POWER
LINE DAMAGE...PARTICULARLY IN PARTS OF GEARY...RILEY...
DICKINSON...MORRIS...WABAUNSEE...POTTAWATOMIE...AND LYON COUNTIES.

WIDESPREAD RAIN AND FREEZING RAIN WILL THEN MOVE INTO THE AREA
ONCE AGAIN THIS EVENING THROUGH TONIGHT. TEMPERATURES WILL ALSO
WARM SLIGHTLY THROUGH THE DAY...RISING ABOVE FREEZING IN MUCH OF
EASTERN KANSAS BY EVENING. THE AREAS THAT REMAIN BELOW
FREEZING...PARTICULARLY WEST OF A COUNCIL GROVE TO HOLTON LINE...
MAY SEE ADDITIONAL ICE ACCUMULATION OF UP TO 0.15 INCH TONIGHT.
THIS NEW ICE WILL ADD ON TO THE ICE FROM THE PAST FEW DAYS AND IF
TEMPERATURES STAY COLD ENOUGH MAY CAUSE ADDITIONAL TREE AND POWER
LINE DAMAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE WINTRY PRECIPITATION FROM TONIGHT WILL CONTINUE INTO
MONDAY...EXITING FROM SOUTHWEST TO NORTHEAST ACROSS THE OUTLOOK
AREA THROUGH THE DAY. PERIODS OF LIGHT FREEZING RAIN...SLEET OR
SNOW WILL BE POSSIBLE GENERALLY WEST OF A LINE FROM COUNCIL GROVE
TO MANHATTAN TO HIAWATHA WITH UPWARDS OF AN ADDITIONAL TENTH OF AN
INCH OF ICE ACCUMULATION POSSIBLE. LIGHT SNOW MAY DEVELOP ACROSS
FAR NORTH CENTRAL AND FAR NORTHERN KANSAS WITH SNOW ACCUMULATIONS
OF AROUND ONE INCH OR LESS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ICE MEASUREMENTS AND DAMAGE TO
THE NATIONAL WEATHER SERVICE.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, Nov 29, 9:25 AM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
925 AM CST SUN NOV 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     ICE STORM        CHAPMAN                 38.97N 97.02W
11/29/2015                   DICKINSON          KS   PUBLIC

            STORM TOTAL ICE ACCUMULATION ON TREE BRANCHES UP TO A
            QUARTER OF AN INCH. LARGE TREE LIMBS WERE DAMAGED.

&&

KSANDERS
Local storm report, Nov 29, 9:36 AM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
936 AM CST SUN NOV 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FREEZING RAIN    SILVER LAKE             39.10N 95.86W
11/29/2015  U0.00 INCH       SHAWNEE            KS   PUBLIC

            DAMAGE TO ONE LARGE TREE BRANCH DUE TO ICE ACCUMULATION.

&&

KSANDERS
Local storm report, Nov 29, 11:35 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1135 AM CST SUN NOV 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     ICE STORM        JUNCTION CITY           39.03N 96.83W
11/29/2015                   GEARY              KS   PUBLIC

            SEVERAL LARGE TREE BRANCHES DAMAGED DUE TO ICE
            ACCUMULATION. DAMAGE STARTED AROUND 3 AM.

&&

KSANDERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 2:49 AM CSTIce Storm WarningTOPDickinson, Geary, Lyon, Morris, Pottawatomie, Riley and 1 more9 hr
Nov 29, 6:12 AM CSTWinter Weather AdvisoryTOPClay, Ottawa9 hr
Nov 29, 3:05 PM CSTWinter Weather AdvisoryTOPCloud, Republic19 hr

Nearby

Winter Storm Warnings in Kansas, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.